Logo-jpe
Submitted: 05 Jun 2015
Accepted: 19 Jul 2016
ePublished: 14 Aug 2016
EndNote EndNote

(Enw Format - Win & Mac)

BibTeX BibTeX

(Bib Format - Win & Mac)

Bookends Bookends

(Ris Format - Mac only)

EasyBib EasyBib

(Ris Format - Win & Mac)

Medlars Medlars

(Txt Format - Win & Mac)

Mendeley Web Mendeley Web
Mendeley Mendeley

(Ris Format - Win & Mac)

Papers Papers

(Ris Format - Win & Mac)

ProCite ProCite

(Ris Format - Win & Mac)

Reference Manager Reference Manager

(Ris Format - Win only)

Refworks Refworks

(Refworks Format - Win & Mac)

Zotero Zotero

(Ris Format - Firefox Plugin)

J Prev Epidemiol. 2016;1(2): e13-.
  Abstract View: 1542
  PDF Download: 950

Case Series

High dose statin-associated myopathy, rhabdomyolysis and acute kidney injury in Asian ethnic population 

Sanjay Vikrant 1*, Dalip Gupta 2*

1 Department of Nephrology and Medicine*, Indira Gandhi Medical College, Shimla (Himachal Pradesh), India
*Corresponding Authors: Correspondence to Sanjay Vikrant, Email: sanjayvikrant@rediffmail.com; Correspondence to Dalip Gupta, Email:

Abstract

Statins are considered to be safe, well tolerated. Severe myopathy and rhabdomyolysis is the most intense adverse effect of statins, which may result in acute kidney injury (AKI), disseminated intravascular coagulation and death. According to recent guidelines treatment with highintensity statins is recommended for primary or secondary prevention of cardiovascular disease. This is a report of three Asian ethnic patients who developed severe myopathy, rhabdomyolysis and AKI due to treatment with high-intensity statin therapy. Though, high-potency statins are more effective in improving cardiovascular outcomes, but there is increased the risk of AKI with their use. Asian experience blood levels of the drug twice as high as non-Asians. This higher blood level could predispose to severe myopathy. Further, there is high prevalence of vitamin D deficiency in this population which synergistically interacts with statins to cause myotoxicity. Unfortunately, the data on the long term safety and efficacy of high dose statin therapy in Asian ethnic population is lacking. These cases highlight the risk of high-intensity statin and make a case for moderate-intensity statin and correction of hypovitaminosis D before instituting statin therapy in Asian ethnic population.  

Citation: Vikrant S, Gupta D. High dose statinassociated myopathy, rhabdomyolysis and acute kidney injury in Asian ethnic population. J Prev Epidemiol. 2016;1(2):e13.
First Name
 
Last Name
 
Email Address
 
Comments
 
Security code


Abstract View: 1543

Your browser does not support the canvas element.


PDF Download: 950

Your browser does not support the canvas element.